• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Abilify making me have panic attacks?

R

RollingJovi

Well-known member
Joined
Dec 25, 2009
Messages
55
Location
Ilford IG1
I am currently in the process of changing medications from amisulpride to ability because I have high prolactin levels. Anyway, I am now on 15mg Abilify and 100mg Amisulpride until I see my psychiatrist on 16th June when she will probably take amisulpride away completely and increase abilify like they said they would.

I still hear voices with the meds but, the visual stuff has gone away which is good. But, I have a problem which I think is the Abilify and that is that I'm tend to be having panic attacks where my heart beats really fast and I get really shaky hands and I go into a shut down and want to withdraw. It's only started happening since I started the 15mg dose of abilify and just wondered if anyone else has had a similar problem.

My psychiatrist did say it may cause me to be restless and anxious at times and this has happened but, their cure for this is to pop a pill such as lorazepam or whatever it's called? I'm not willing to medicate myself just to cure something that I can hopefully deal with myself.

I guess what I'm wondering is, is it possible that the abilify will become stable and panic and anxiety attacks will settle over time. I've been on abilify before and I don't recall having these side effects apart from restlessness.

Any advice would be a great help, many thanks.
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,085
Location
North of England, UK
I have experienced problems with heart flutters and thuds on this. It's like your heart skipping a beat, or beating irregularly. I used to feel very weak off it too, and couldn't watch TV or read. The only thing that helped was if I fell asleep. Sometimes then I would feel better. And I used to look for excuses not to go out of my flat whilst taking it.

Psych docs and their money-grabbing mates in the pharmaceutical industry, say it's the cleanest of the anti-psychotics. I say it's dangerous and toxic shit that has very little, if any, proven therapeutic application.
 
A

ambient breeze

Active member
Joined
Jun 2, 2014
Messages
36
Tell your psych he may put you on Ativan for the attacks.

 
O

On Fire

Well-known member
Joined
Sep 21, 2011
Messages
153
Location
London
As you say, anxiety from Abilify might be a temporary thing that passes with time. If not then, Pregabalin is non addictive and licenced for anxiety in the UK. Also try cutting out caffeine.
 
V

victoriamm

New member
Joined
Jun 12, 2014
Messages
1
Abilify agitated me. I was on large dosages. It didn't work out for me. Currently, I am on 4 mg of thiothixene-a neuroleptic/tranquilizer. This is a very low dosage. However, the thirty plus voices stopped but one who is mostly quiet. And there are no visual hallucinations (which I had daily and could be annoying and scary). Anyway, I recommend trying this low dosage because, except for one quiet voice, it is working for me. Also, if you are feeling anxious, try Klonapin. I can recommend low dosage thiothixene plus 1 mg Klonapin. This is a peaceful mix. Take care.
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
This could be the answer to my anxiety I have been taking abilify too and I've been so anxious, sorry your struggling
 
Thread starter Similar threads Forum Replies Date
T Schizophrenia Forum 3
Top